Jump to content

Color synesthesia?


Siskin
 Share

Recommended Posts

Does anyone have problems with how they perceive colors? For the past year or so, my son has been complaining about colors taking on emotions, or personalities. It's hard to describe, but there are some colors he can't bear to see because they evoke an emotion of such depth that it's pathological. The emotions linked to the colors are consistent - white is rage, yellow is deep depression, kelly green is calm, gray is stable. There are many, many more, but these are the only ones I can remember. He also says that some people he knows really well are colors - his physical therapist (whom he loves) is a beautiful shade of ochre (even though she seldom wears that color).

 

Neither he nor I remember this being a long-term problem. I don't think he complained about it during the first year or two of w/d. He says it's there all the time, but most of the time it stays at a level he can deal with. Then he'll have a "color wave", and he can barely keep his eyes open because of how the visual world floods him with neuro-emotions. When it gets really bad, he'll sometimes put on his glacier glasses, but that somehow doesn't really make it stop.

 

We've replaced all the light bulbs that give off a yellow-ish light. We've painted his bedroom walls and ceiling gray, and his furniture and curtains kelly green. We've replaced our kitchen cabinets, which were a honey-colored oak, because they were too yellow-ish and made him feel dismal. (this I was delighted about - they were beat!)

 

He has a lot of other visual challenges, and it's unclear to me how many of them he's always had but perhaps were masked by ssris. One of the challenges of him being medicated at such a young age is that often we don't know which of his symptoms were pre-existing, and which are w/d; he had so many difficulties as a little boy that he couldn't explain to us because he was, well, little.

 

Anyway, I just wondered if anyone else experiences this and has some effective strategies.

 

 

 

Siskin

 

Raven's med history:

2001-2006 Paxil 40g

5/06 - 7/06 off meds

7/06 - 10/13 Prozac

4/12 - 11/12 Abilify

11/12 - 12/12 Risperdal

12/12 - 3/13 Geodon

7/13 - 10/13 tapered off Prozac

10/13 - present: med free

Link to comment
Share on other sites

Yeah it does sound like a form of synesthesia, but it also could sound like a psychosomatic reaction of other origin.

 

You'd have to consult a Physician and have him refer the person to a specialist.

Past AD Experiences : (Fluvoxamine 3 years, D/C'd @ age 15).

Light thinks it travels faster than anything but it is wrong. No matter how fast light travels, it finds the darkness has always got there first, and is waiting for it

~Terry Pratchett~

 

WITHDRAWAL REGIMEN/STORY

Originally for OCD, the luvox took about 6 months to taper off.

Withdrawal supplements; lemon balm, Vitamin B3, black water/fulvic acid, high-protein diet to restore neurotransmitters, aniracetam to counter memory issues, deprenyl for persisting anhedonia.

Regimen still maintained til this day. Lemon balm, generally as capsules, however, as I suffer chronic Insomnia, I often use essential oil or as aromatherapy before bed , in combination with magnesium and lysine on bad nights.

Link to comment
Share on other sites

  • Moderator Emeritus

This makes me think of people who have olfactory hallucinations when in withdrawal, smelling a burnt smell for instance.  All the senses can be affected by the drugs and lack thereof, given that neurons are affected everywhere in the body by these drugs.  Many have visual issues, but this is the first time I've heard mention of seeing colors like that.  It also makes me think Autism spectrum, but this is likely triggered by withdrawal.  Time will tell but I don't think there is more that can be done other than what you HAVE done, supporting him to make it more survivable until it hopefully wanes as he continues to heal.

 

SG

Started ADs back around 1995 after bad break-up, starting with Prozac.  Switched to Wellbutrin, and then to Effexor in 2002
Effexor XR 2002-2014 up to 225 mg at one point, down to 37.5 mg towards end but back up to 75 mg in 2014; now realize I had W/D as I dropped down, memory very poor about history.  Extreme emotions, poor concentration as I stepped back down, didn't connect the dots!
Summer 2014 reduced to 0 very quickly, was sick of anhedonia/sexual dysfunction due to meds, depression never controlled if not worse. Didn't recognize WD since symptoms built slowly (thought I had ADD! and menopausal on top of it), starting with severe sweats, very bad cog-fog and memory issues, culminating in weight loss, severe anxiety and depression, panic, severe apathy and insomnia by eight months off.  Saw p-doc who put me on Remeron, increased from 7.5 mg/day to 37.5 mg by May 22, 2015; still doing very badly though able to sleep.

June 1. 2015 Reinstated Effexor XR 37.5 mg, Remeron dropped to 30 mg PM. Immediate relief of symptoms, like nothing had ever happened!  Joined SA and began on advice of friend who recognized it was WD all along! Began tapering in July 2015.

Been tapering both meds ever since, focusing on one more than the other or doing no more than 5% of each per month.

12 mg Effexor and 5.8 mg Remeron (mirtazapine SolTabs to make a solution with OraPlus) as of 5/4/2017 

Update 3/14/18: 2.9 mg Remeron and 6 mg Effexor; 6/10/18:  2.6 mg Remeron and 4.9 mg Effexor

 

My intro: http://survivingantidepressants.org/index.php?/topic/9313-squirrellygirl-effexor-withdrawal-etc/page-2#entry196679

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy